Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

June 14, 2021Baylor County, Texas

NWS Norman, OK issued this special weather statement at Jun 14, 2021, 4:59 AM CDT for Baylor County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 4:59 AM CDT (09:59 UTC)
Expired
Jun 14, 2021, 5:30 AM CDT
In force
31 min
Issued by
NWS Norman, OK

County Baylor County, TX

The radar

The Altus AFB radar (KFDR), 81 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2512 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WWUS84 KOUN 140959
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
459 AM CDT Mon Jun 14 2021
 
TXZ088-141030-
Baylor TX-
459 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Baylor County Until
530 AM CDT...

AT 458 AM CDT, a strong thunderstorm was located 4 miles east of
Mabelle, moving southwest at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3360 9925 3378 9909 3371 9895 3368 9895
      3349 9904
TIME...MOT...LOC 0958Z 33DEG 15KT 3367 9905 

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 14, 4:48 AM CDT, 11 minutes earlier.

Area forecast discussion, Jun 14, 4:48 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
448 AM CDT Mon Jun 14 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 315 AM CDT Mon Jun 14 2021

Anticipation is that weather will be a bit more tranquil today as
convection from yesterday and last evening has pushed south of the
area. Although it will be another hot day, dewpoints should be a few
degrees lower, keeping heat indices below 100 across most of the
area this afternoon.

Tonight should remain quiet as well, however will need to watch
convection that is expected to develop Monday afternoon across parts
of Nebraska and northeast Colorado making a run south toward the
area. Currently expect this activity to dissipate well north of
Oklahoma early Tuesday morning.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 315 AM CDT Mon Jun 14 2021

Upper ridge to our west will extend out into the central and
southern Plains through the upcoming week with continuation of hot
temperatures and dry. Models still have a shortwave trough moving
through the northern Plains by late in the week, which will drive
a surface front south toward northern Oklahoma and begin to
suppress the upper ridge back south/southwest. GFS is not quite as
aggressive with this boundary, but still bring it into northern
Oklahoma late Friday/Friday night. Just ahead of this front low
level temps warm, which will mean a bit of a warming trend for the
middle and latter part of the week. Some locations, especially
north and west, may reach or exceed 100 degrees by Thursday and
perhaps again Friday.

This front will also bring a low-end chance of rain to parts of
northern Oklahoma. Models bring a shortwave trough out of the
Rockies into the southern Plains over the weekend, which may aid in
another bout of rain across mainly northern half Oklahoma Saturday
night. This should bring temps back down a few degrees as well with
possible rain and cloud cover.

Models continue to suppress the ridge back to the southwest by early
next week with possibility of more west/northwest flow and a return
to more active pattern.

&&

.AVIATION...
(12Z TAFS)
Issued at 447 AM CDT Mon Jun 14 2021

VFR conditions expected this TAF period with some mid and high
clouds. Winds will gradually shift towards the east and southeast
but still remain relatively light.

&&

.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  93  68  93  70 /   0   0   0   0
Hobart OK         96  70  96  70 /   0   0   0   0
Wichita Falls TX  95  71  95  70 /   0   0   0   0
Gage OK           96  69  97  70 /   0  10   0   0
Ponca City OK     93  66  95  68 /   0   0   0   0
Durant OK         94  69  94  71 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...25
Hazardous weather outlook, Jun 14, 4:14 AM CDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
414 AM CDT Mon Jun 14 2021

OKZ004>048-050>052-TXZ083>090-150915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
414 AM CDT Mon Jun 14 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Chances for thunderstorms return to parts of northern Oklahoma late
Friday and across the northern half of Oklahoma Saturday and
Sunday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 14, 4:59 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
459 AM CDT Mon Jun 14 2021

TXZ088-141030-
Baylor TX-
459 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Baylor County Until
530 AM CDT...

AT 458 AM CDT, a strong thunderstorm was located 4 miles east of
Mabelle, moving southwest at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3360 9925 3378 9909 3371 9895 3368 9895
      3349 9904
TIME...MOT...LOC 0958Z 33DEG 15KT 3367 9905

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:04 PM CDTSpecial Weather StatementOUNGarvin26 min
Jun 13, 7:06 PM CDTSpecial Weather StatementOUNLove24 min
Jun 13, 7:14 PM CDTSpecial Weather StatementOUNTillman31 min
Jun 13, 7:30 PM CDTSpecial Weather StatementOUNStephens30 min
Jun 13, 7:33 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray42 min
Jun 13, 7:45 PM CDTSpecial Weather StatementOUNStephens30 min
Jun 13, 7:50 PM CDTSevere Thunderstorm WarningOUNMajor25 min
Jun 13, 7:58 PM CDTSpecial Weather StatementOUNCarter32 min
Jun 13, 8:12 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens48 min
Jun 13, 8:15 PM CDTSpecial Weather StatementOUNMajor30 min
Jun 13, 8:43 PM CDTSpecial Weather StatementOUNCarter32 min
Jun 13, 8:46 PM CDTAreal Flood AdvisoryOUNJefferson, Stephens3 hr
Jun 13, 9:16 PM CDTSpecial Weather StatementOUNBryan29 min
Jun 13, 7:01 PM CDTSpecial Weather StatementOUNWichita29 min
Jun 13, 7:25 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger50 min
Jun 13, 7:42 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Hardeman, Wilbarger33 min
Jun 13, 8:09 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Hardeman, Knox, Wilbarger36 min
Jun 13, 8:17 PM CDTSpecial Weather StatementOUNClay28 min
Jun 13, 8:41 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger49 min
Jun 13, 9:29 PM CDTSevere Thunderstorm WarningOUNFoard, Knox41 min
Jun 13, 9:31 PM CDTSpecial Weather StatementOUNWichita29 min
Jun 13, 9:45 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wilbarger45 min
Jun 13, 10:30 PM CDTSpecial Weather StatementOUNArcher30 min
Jun 14, 5:28 AM CDTSpecial Weather StatementOUNBaylor47 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.